MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 5 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE TAPERED CERTAIN IMPLANT 5 X 8.5MM; DENTAL IMPLANT
Model Number INT585
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet (b)(4).
 
Event or Problem Description
Doctor reported malfunction.Another implant was placed on the same surgery the same day.
 
Additional Manufacturer Narrative
Zimmer biomet complaint number: (b)(4).One osseotite® tapered certain® implant 5 x 8.5mm (int585) and one internal connection universal placement driver tip ¿ short (iipdtus) were returned for investigation.Visual evaluation of the as returned products identified signs of wear and dried blood and bone residue around the external threads of the implant due to usage.Functional testing was performed to disengage the devices unsuccessfully.They were determined to be stuck together.Device history record (dhr) review for the lots (2019020460 / 1218697) had revealed no deviations nor non-conformances which could have caused or contributed to the reported event.All products were conforming at the time they left zimmer biomet.Lots were inspected and passed all acceptance criteria by qa.Complaint history review was performed for the lots (2019020460 / 1218697) for similar events and no other complaint was identified.Therefore, based on visual inspection and functional testing, device malfunction did occur and the reported event was confirmed.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE TAPERED CERTAIN IMPLANT 5 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10173383
Report Number0001038806-2020-00869
Device Sequence Number11526423
Product Code DZE
UDI-Device Identifier00844868006732
UDI-Public(01)00844868006732(17)240222(10)2019020460(241)INT585
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063341
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2024
Device Model NumberINT585
Device Catalogue NumberINT585
Device Lot Number2019020460
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date07/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Patient Weight80